It is currently Sat Aug 19, 2017 8:43 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
PostPosted: Fri Dec 30, 2016 4:43 pm 
Offline
Average Poster
Average Poster

Joined: Fri Dec 30, 2016 4:24 pm
Posts: 4
Looking for a bit of guidance. My daughter recently started suboxone. She is perscribed 2mg klonopin, 125 mg lamotrigine and 40 mg paxil for anietxy, depression, PTSD, and bipolar 2 disorder.
When she first stated on subs, the dose was 6mg which wasn't enough as she used within a week. They upped her to 8mg a day, but now she sleeps ALL DAY! She tried taking the sub at night, but she was up all night. I was thinking a schedule something like this:
930 am...morning meds ( 1mg kpin and 75 mg lamotrigine )
1pm 1/2 a sub strip
330 pm...after meds ( 1 mg kpin and 50 mg lamotrigine )
7 pm second 1/2 of sub
930/10 paxil.
She's transitioning to a new therapist and psych doc so doesn't have an appointment with either for a couple weeks.
Any opinions are welcome!
Thanks in advance


Top
 Profile  
 
PostPosted: Fri Dec 30, 2016 6:45 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4133
This is not abnormal for the first couple/few weeks. I'm wondering if the klonopin helps her sleep. If so, the only change I'd make is dosing the klonopin toward the evening. Otherwise your schedule looks fine to my NOT doctor-educated eye.

The best thing for people on suboxone is just to take it in one dose and forget about it. As addicts, we are prone to being hyper-aware of how our bodies feel all of the time. It's bad for us to get used to popping a pill to make ourselves feel "better" even if it's just a placebo effect. But I understand that you are trying to layer the suboxone in to her other meds in a way that won't make her sleepy during the day and wakeful at night. My non-doctor educated guess is that you could carry on with the schedule you've made and then consult with her psychiatrist at her next appointment.

I wish you the best!

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Fri Dec 30, 2016 10:10 pm 
Offline
Long Time Member
Long Time Member

Joined: Sat Oct 29, 2016 9:34 pm
Posts: 614
Just a very wild guess as to a possibility.Every time I've sobered up...which is to say every time I've accepted that I can't take drugs or drink alcohol, it was by means of a sudden realization almost instantly followed by depression.

I wonder if something like that could be going on with your daughter. In someone presumably already showing some signs of clinical depression (you mentioned depression as one of her symptoms), I imagine this could make things temporatily worse.

If the subs really were making her tired, I don't see right away why they would have the opposite effect at night. But sleeping all day and being unable to sleep at night are both common in depression.

Again, just a wild guess. I wish you and your daughter the best...

Godfrey


Top
 Profile  
 
Our Sponsors
PostPosted: Fri Dec 30, 2016 11:07 pm 
Offline
Average Poster
Average Poster

Joined: Fri Dec 30, 2016 4:24 pm
Posts: 4
It's weird though...she was on Suboxone in the past but didn't have this reaction, she also wasn't on the same pshych meds....im hoping that by not taking them all at the same time she can get back on a somewhat "normal" sleep cycle. She never really had sleep issues before...


Top
 Profile  
 
PostPosted: Sat Dec 31, 2016 1:42 am 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
Please check out my comments on one of my other blogs, about benzos: http://patienttimes.com/twelve-problems-with-benzodiazepines/

Clonazepam (Klonopin) has a very long half-life, causing it to accumulate. Half is metabolized after 3 days, so today's dose is still mostly there tomorrow, then she adds 2 more milligrams-- then that 4 mg is mostly there the next day when she adds 2 more. The result is a high blood level of the drug. She will become somewhat tolerant to it over time, but 2 mg per day is a large dose that will have some degree of sedation associated with it. As I wrote in the post linked above, sleep always becomes a problem eventually with benzos because the person takes a dose at bedtime, and wakes when the blood level starts to fall.

Buprenorphine does not typically cause significant sleepiness after a couple weeks. My advice would be to speak with her psychiatrist-- but I would typically advise a patient to slightly dial back the clonazepam, and take most of that drug late in the day, about 2 hours before bedtime. It will still be there the next day, but she will get better sleep having the highest blood levels at night. If she does dial back the dose, realize that it takes 5-7 days to get to a new stable blood level after a dose change-- so she should make a small change, then wait a week to see how it is working.


Top
 Profile  
 
PostPosted: Sat Dec 31, 2016 7:28 am 
Offline
Average Poster
Average Poster

Joined: Fri Dec 30, 2016 4:24 pm
Posts: 4
Thank you, I will talk to her about it...she's been on klonopin for over 2 yrs now so has built up a tolerance already...I'll suggest .05 mg in the morning and the rest later on.
She doesn't see her med doc until the 10th


Top
 Profile  
 
PostPosted: Sat Dec 31, 2016 9:50 am 
Offline
Average Poster
Average Poster

Joined: Fri Dec 30, 2016 4:24 pm
Posts: 4
Random thought I just had..she does have bipolar 2 disorder...maybe a down cycle is the cause?


Top
 Profile  
 
PostPosted: Sat Dec 31, 2016 4:51 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4133
If I recall, Bipolar 2 is characterized by periods of depression, but any mania is sub-threshold to true manic episodes. So the depressive episodes are greater in number. She definitely could be in a down-cycle, which would account for the sleep disturbances as well as the excessive sleeping.

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group